Hello - thanks for asking your question.
You are describing an abdominal abscess, multiple surgeries for colon cancer and subsequent complications (adhesions), diarrhea, and a deep venous thrombosis.
Regarding the abdominal abscess, the surgeon would be the primary physician taking care of this. Surgical therapy is the mainstay for abdominal abscesses. Antibiotics are normally used as secondary role. Unfortunately, you are doing all you can with the abscess by keeping in close contact with the surgeon. Repeated CT scans are used to track the progression of the abscess.
For the deep venous thrombosis, anticoagulation (blood thinning) should be done if there are no other complications contraindicating this (i.e. if the patient is prone to a GI bleed, then anticoagulants would not be suggested - an IVC filter could be placed instead). The reason for this is to prevent a blood clot from travelling into the lungs. A general practictioner or internal medicine physician should be able to manage this, in conjuction with the surgeon. Typically anticoagulation for the first episode of deep venous thrombosis is for 3-6 months.
Regarding the diarrhea, there are many causes for this. I assume that your husband has been on antibiotics for his multiple surgeries. A test for Clostridium Difficile (a bacteria causing diarrhea) should definitely be performed. This can be done with a stool sample. If positive, then appropriate antibiotics should be prescribed. Regular stool tests for culture and ova/parasites should also be performed.
An internal medicine physician should be able to take care of all the medical issues except for the surgical issues (i.e. the abscess). If you are not obtaining satisfactory answers from your physician, I would recommend finding another opinion.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
If he still has drainage that is coming from an area of the intestine, it may be that he'd be better off in the hospital getting hi-dose intravenous feedings, and putting the bowel at complete rest. Antibiotics probably won't do much, and could lead to overgrowth of bugs not sensitive to it: unless there's a known specific infection requiring it. These are very difficult situations, and take a long time to resolve. If you are not comfortable with the care he's receiving, probably an evaluation at the nearest university medical center would be a place to get another opinion.